Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How Can Severe Hair Loss After An Ayurvedic Treatment Be Managed?

Dear Doctor, I have a problem with my hair which started recently. I went for an Ayurveda treatment program for 1 week in Thailand. The treatment involved applying an oil mix to the hair/scalp. The oil mix was made of the following oils: Bergamot, Coconut, Grapeseed, Wheatgerm, Lavender, Rosewood, Sweet Almond, Sesame and Sunflower oils. The oils were applied on a daily basis for 6 days. I have noticed my hair started falling at an usual rate almost immediately after the second or third time of applying these oils however since the doctor explained that these oils are actually good for my hair I continued with the program unfortunately. I stayed for an additional 2 weeks in Thailand and I was washing my hair almost everyday for the whole duration of the trip because of the hot weather and humidity. By the end of the trip I noticed my hair thinned (I have naturally good volume hair). When I got back home, my hair was falling on a daily basis simply by running my hand through it and I had an itchy scalp at the top of my head. I waited for the symptoms to go away and for my hair to recover to its natural state (which is not falling above normal). I tried using some natural remedies like applying lemon juice, the itching and redness stopped but hair falling continued for an additional 3 to 4 weeks. I then booked an appointment with a dermatologist and explained the above, she asked me to do the following blood tests: CBC, Ca, Mg, Fe, Vitamin B12, Prolactin, Zinc, FT4, TSH, Vitamin D & Vitamin B6. The results came out normal, nothing was below normal levels. She prescribed Ducray Neoptide for women, Ducray Anaphese Stimulating Shampoo, Iron pills (1/day), Zinc pills (2/day) and Novophane pills (2/day) and she said to continue using them for 3 months. My hair stopped falling after 10 days approximately of starting treatment and I believe the Ducray neoptide spray is the reason why. However I have noticed that the baby hair coming out is rather thin and not like my usual thick hair. My question is what do you think about what happened to my hair and why did it happen? And is the treatment effective in terms of my hair returning to its normal state and volume? Also what are the side effects of using Ducray products for a long time (3 months) and can the hair become dependant on them? Will my hair return to its normal state after finishing this treatment (I have lost a lot of hair during the trip and before starting the treatment so during a period of approximately a month and 3 weeks which is what I regret most .... not starting the treatment earlier to avoid this loss). Looking forward to your reply. Thanks, Iman
Wed, 31 Jul 2019
Report Abuse
Dermatologist 's  Response
Hello,

You may try minoxidil 5% solution, 1ml, twice daily. In addition, I suggest you take an oral biotin supplement once a day.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Kakkar S., Dermatologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


How Can Severe Hair Loss After An Ayurvedic Treatment Be Managed?

Hello, You may try minoxidil 5% solution, 1ml, twice daily. In addition, I suggest you take an oral biotin supplement once a day. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Kakkar S., Dermatologist